A condition with rapidly occurring onset that is the result of low blood-glucose levels. It may be caused by too much insulin, too little food, or an increase in exercise without a corresponding increase in food or decrease in insulin. Symptoms may vary from nervousness, shakiness, headaches, and drowsiness to confusion and convulsions, and even to coma.
Too low a level of glucose (sugar) in the blood; also called hypoglycemia. This occurs when a person with diabetes has injected too much insulin, eaten too little food, or exercised without extra food. The person may feel hungry, nauseated, weak, nervous, shaky, confused, and sweaty. Taking small amounts of sugar, sweet juice, or food with sugar will usually help the person feel better within 10-15 minutes. See also: Hypoglycemia; insulin shock.
Another term for hypoglycemia in a person with diabetes. This occurs when a person with diabetes has injected too much insulin, eaten too little food or has exercised without eating extra food.
hypoglycemia produced by excessive insulin in the system causing coma
Release of certain hormones (catecholamines) in response to hypoglycemia. Treating and avoiding reactions is discussed in Chapter 8.
The symptoms experienced by people whose blood sugar level has fallen too low. The person may feel weak, shaky, nervous, sweaty, or confused. (See hypoglycemia)
when the level of glucose in the blood is too low (at or below 70 mg/dL). Also known as hypoglycemia.